Hi everyone! I would greatly appreciate if you can share your experience maintaining a healthy weight while on prednisone. I have gained 25lbs and would like to lose them all. But my attempts are all in vain. Just wanted to know if discipline can beat this side effect of prednisone. My moonface is just a nightmare i look and feel swollen. I am curious whether or not i can lose the lbs while on prednisone.
I just gained on Prednisone, I sure didn't lose. I ate so many carrots I was afraid I'd turn orange, and I still gained like crazy. Once off the steroids, I have found the weight to be much harder to lose than normal weight gain.
I don't think the moon face will go away until you are off the Pred or your dose is cut way back. How much are you on?
There is a reason why many with lupus call steroids "The Devil's Tic Tacs". I think they are evil, but sometimes they are a necessary evil.
Sorry you're feeling so icky on it. I did too, and understand how you feel. :(
Its hard to lose weight but can be done However the moon facies will stay
I was offered prednisone and refused it being a steriod ....regarding weight it's all down to the individual in general and how their metabolism rate works with it, as not all people gain weight with a steriod drug but more members will answer in due course.
The following link may also help :)
I've been on prednisone since last February and have gained almost 40 lbs. I'm very sensitive about my weight and my appearance as well. I'd be very interested to know if it goes away once I get off of steroids?
When I was prescribed Prednisone I had a serious fear of taking it as I had read and heard of people gaining so much weight and it was around the holidays, I did like you, ask people here what their experiences had been.
That said I was on it for a little over 3 weeks (60mg/daily). One evening I went to bed looking like myself and the next morning looked like the bride of Frankenstein. I immediately stopped my meds, and definitely heard from this group on stopping at once, but my eyes were so swollen I couldn't see. Other than that, I actually lost weight. I think this occured because I was warned by my doctor that his one other lupus patient said that once he started the Prednisone it was like switching on an eating machine. Knowing that I made a point to watch what I ate and ask myself if it was something I would have eaten before the medication. Sometimes just drinking water or eating a handful of nuts (high protein) was enough to give me a full feeling.
Honestly, I was really surprised at my reaction to the medication.
I don't know if those tricks will help you, but just knowing that you aren't really hungry but a switch has been turned on may help you look at food a bit differently.
Best of luck,